MAUDE Adverse Event Report: ARTHREX, INC. SCISSORS, 3.4 MM, L CURVED, STR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCISSORS, 3.4 MM, L CURVED, STR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCISSORS, 3.4 MM, L CURVED, STR
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023 it was reported by a facility representative via sems that an ar-12160 curved scissors broke during surgery.The front of the distal tip broke but was retrieved from the patient.No adverse patient affect.
 
Additional Manufacturer Narrative
Complaint is confirmed.Upon functional testing, it was noted that the jaws do not open.-upon visual evaluation, it was noted that the tip of the device is damaged.However, no broken pieces were returned.The cause remains undetermined.

Brand Name
SCISSORS, 3.4 MM, L CURVED, STR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16223377
Report Number1220246-2023-06154
Device Sequence Number6306761
Product Code LXH
UDI-Device Identifier00888867005266
UDI-Public00888867005266
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCISSORS, 3.4 MM, L CURVED, STR
Device Catalogue NumberAR-12160
Device Lot Number20278
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown